Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2011, Article ID 380530, 22 pages
http://dx.doi.org/10.1155/2011/380530
Research Article

Stability, Bifurcation, and Chaos in N-Firm Nonlinear Cournot Games

1Department of Economics, Chuo University, 742-1 Higashi-Nakano, Hachioji, Tokyo 192-0393, Japan
2Department of Systems and Industrial Engineering, University of Arizona, Tucson, AZ 85721-0020, USA

Received 10 June 2010; Revised 10 November 2010; Accepted 6 January 2011

Academic Editor: Weihong Huang

Copyright © 2011 Akio Matsumoto and Ferenc Szidarovszky. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Cournot, Recherches sur les Principes Mathematiques de la Theorie de Richessess, Hachette, Paris, France, 1838, English translation: Researches into the Mathematical Principle of the Theory of Wealth, Kelly, New York, NY, USA, 1960.
  2. K. Okuguchi, Expectations and Stability in Oligopoly Models, vol. 13 of Lecture Notes in Economics and Mathematical Systems, Springer, Berlin, Germany, 1976.
  3. K. Okuguchi and F. Szidarovszky, The Theory of Oligopoly with Multi-Product Firms, vol. 342 of Lecture Notes in Economics and Mathematical Systems, Springer, Berlin, Germany, 2nd edition, 1990.
  4. T. Puu, “Chaos in business cycles,” Chaos, Solitons & Fractals, vol. 1, no. 5, pp. 457–473, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. H. N. Agiza and A. A. Elsadany, “Nonlinear dynamics in the Cournot duopoly game with heterogeneous players,” Physica A, vol. 320, no. 1–4, pp. 512–524, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. H. Richter and A. Stolk, “Control of the triple chaotic attractor in a Cournot triopoly model,” Chaos, Solitons & Fractals, vol. 20, no. 2, pp. 409–413, 2004. View at Publisher · View at Google Scholar
  7. T. Puu and I. Sushko, Eds., Oligopoly Dynamics, Springer, Berlin, Germany, 2002.
  8. T. Puu, Attractors, Bifurcations, & Chaos. Nonlinear Phenomena in Economics, Springer, Berlin, Germany, 2nd edition, 2003.
  9. G. I. Bischi, C. Chiarella, M. Kopel, and F. Szidarovszky, Nonlinear Oligopolies: Stability and Bifurcations, Springer, Berlin, Germany, 2010. View at Publisher · View at Google Scholar
  10. A. Matsumoto, “Controlling the Cournot-Nash chaos,” Journal of Optimization Theory and Applications, vol. 128, no. 2, pp. 379–392, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. F. Szidarovszky and C. Chiarella, “Dynamic oligopolies, stability and bifurcation,” Cubo Matemática Educacional, vol. 3, no. 2, pp. 267–284, 2001. View at Google Scholar · View at Zentralblatt MATH
  12. R. W. Farebrother, “Simplified Samuelson conditions for cubic and quartic equations,” The Manchester School of Economics and Social Studies, vol. 41, pp. 396–400, 1973. View at Google Scholar
  13. K. Okuguchi and K. Irie, “The Schur and Samuelson conditions for a cubic equation,” The Manchester School of Economic and Social Studies, vol. 58, no. 4, pp. 414–418, 1990. View at Google Scholar
  14. R. D. Theocharis, “On the stability of the Cournot solution in the oligopoly problem,” Review of Economic Studies, vol. 27, pp. 133–134, 1960. View at Google Scholar